Related Experiment Video
Updated: Mar 7, 2026

Endobronchial Ultrasound-guided Intratumoral Injection of Cisplatin for the Treatment of Isolated Mediastinal Recurrence of Lung Cancer
Published on: February 12, 2017
Pulmonary toxicity after intraperitoneal mitomycin C: a case report of a rare complication of HIPEC
Melissa L Abel1, George Kokosis2, Dan G Blazer3
1School of Medicine, Duke University Medical Center, Box 3247, Durham, NC, 27710, USA.
Background:
Cytoreductive surgery combined with hyperthermic intraperitoneal chemotherapy (CRS/HIPEC) has become a common treatment approach for disseminated appendiceal neoplasms. Systemic absorption of intraperitoneal chemotherapeutics may lead to drug-induced toxicity, most commonly neutropenia. Mitomycin C has been the most commonly used chemotherapeutic in HIPEC for the past several decades.
Case Presentation:
Here, we describe a rare pulmonary complication secondary to intraperitoneal administration of mitomycin C.
Conclusions:
While rare, intraperitoneal mitomycin C has the potential to cause serious pulmonary toxicity that should be considered with administration. To our knowledge, this report represents only the second case described in the literature.
More Related Videos
07:38A Multimodal Imaging Approach Based on Micro-CT and Fluorescence Molecular Tomography for Longitudinal Assessment of Bleomycin-Induced Lung Fibrosis in Mice
Published on: April 13, 2018
07:54Implantation and Monitoring by PET/CT of an Orthotopic Model of Human Pleural Mesothelioma in Athymic Mice
Published on: December 21, 2019